Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Tallahassee, FL

July 7, 2007Coffee County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2007, 1:51 PM CDT for Coffee County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2007, 1:51 PM CDT (18:51 UTC)
Expired
Jul 7, 2007, 2:30 PM CDT
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Coffee County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 071852
SVRTAE
ALC031-071930-
/O.NEW.KTAE.SV.W.0093.070707T1851Z-070707T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COFFEE COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...ENTERPRISE...ELBA...

* UNTIL 230 PM CDT

* AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ELBA...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW BROCKTON BY 215 PM CDT...
  7 MILES NORTH OF ENTERPRISE BY 225 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3146 8619 3128 8619 3128 8581 3155 8580

$$

52-LANIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:54 AM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 7, 8:54 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
954 AM EDT SAT JUL 7 2007

.DISCUSSION...12 UTC SURFACE ANALYSIS THIS MORNING SHOWS A 1013MB
AREA OF LOW PRESSURE NEAR ARK-LA-MISS BORDER THIS MORNING. A WEAK
SURFACE TROF WAS ALSO ANALYZED ALONG THE I-95 CORRIDOR IN NORTH AND
SOUTH CAROLINA. DEWPOINTS ARE NOTICEABLY HIGHER THIS MORNING WITH
SLIGHTLY MORE LOW LEVEL MOISTURE MOVING INTO THE REGION AHEAD OF THE
APPROACHING STORM SYSTEM.

EARLY MORNING VISIBLE SATELLITE IMAGERY IS SHOWING A CLEAR SLOT
ACROSS SOUTHWESTERN GEORGIA DOWN INTO THE FLORIDA BIG BEND AND INTO
THE GULF OF MEXICO. THIS WILL QUICKLY BE OVERRUN BY SOME MID LEVEL
CLOUDS NOW MOVING ACROSS SOUTH CENTRAL AND SOUTHEASTERN ALABAMA.
HOWEVER...AS THESE CLOUDS DO NOT APPEAR VERY THICK AND HAVE SOME
BREAKS...SHOULD STILL BE ABLE TO WARM TO NEAR 90 DEGREES ACROSS OUR
NORTHERN ZONES...AND LOWER 90S SOUTH.

KTAE SOUNDING FROM 12 UTC IS ACTUALLY A LITTLE DRIER THAN 24 HOURS
AGO...MAINLY MORE SO ALOFT THAT AT THE SURFACE WHERE THE SURFACE
T-TD DEPRESSIONS ARE MUCH LESS. RELATIVELY POOR LAPSE RATES EXIST
ABOVE 700 MB. MODIFICATION OF THE SURFACE TEMPERATURE TO AN EXPECTED
93/68 AT TLH TODAY YIELDS ABOUT 1600 J/KG OF SBCAPE WITH A LI OF
-4C. WITH MORE LOW LEVEL MOISTURE EXPECTED FURTHER NORTH...CLOSER TO
THE STORM SYSTEM...A MODIFIED SOUNDING OF 90/70 AT ABY YIELDS ABOUT
1900 J/KG OF SBCAPE.

OVERALL 1000-700MB STEERING FLOW ACCELERATES OUT OF THE SOUTHWEST
TODAY TO AROUND 15 KNOTS. THIS WILL ALLOW THE PANHANDLE SEA BREEZE
TO MOVE FURTHER INLAND BY AFTERNOON...HELPING TO INITIATE SHOWER AND
THUNDERSTORM DEVELOPMENT IN CONCERT WITH THE APPROACHING STORM
SYSTEM. THE 06Z GFS CONTINUES TO INDICATE PLENTY OF DEVELOPMENT THIS
AFTERNOON...ESPECIALLY ACROSS THE NORTHERN TIER...BUT NOT QUITE AS
MUCH AS WITH THE 12Z RUN YESTERDAY AS THE Q-G FORCING APPEARS TO NOW
BE MAXIMIZED SLIGHTLY FURTHER NORTH AND WEST...ACROSS CENTRAL AND
EAST CENTRAL ALABAMA. NEVERTHELESS...GIVEN PLENTY OF INSTABILITY AND
MOISTURE THIS AFTERNOON...SHOULD SEE DECENT COVERAGE OF SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN TIER COUNTIES...TAPERING DOWN TO
SCATTERED COVERAGE IN THE SOUTH.

THIS IS COVERED IN OUR POP FORECAST FOR TODAY...AND WILL ONLY MAKE
SOME MINOR CHANGES TO THE POP GRID. THE TEMPERATURE FORECAST APPEARS
ON TRACK AS WELL WITH LOWER 90S SOUTH TO AROUND 90 NORTH. CURRENT
ZFP LOOKS GOOD AND DOES MENTION LOCALLY HEAVY RAINFALL. STORM
MOVEMENT WILL BE A LITTLE FASTER TODAY...BUT WITH HIGH PWS AROUND
2.3 INCHES UP NORTH...SHOULD STILL SEE SOME LOCALLY HEAVY RAINFALL.
NO OTHER SIGNIFICANT CHANGES PLANNED TO THE CURRENT FORECAST
PACKAGE.

&&

.AVIATION...EXPECT PREVAILING VFR CONDITIONS WITH WINDS BECOMING
GENERALLY WEST UP TO 10 KNOTS...AND SOUTHWEST WINDS DEVELOPING AT
PFN DUE TO THE AFTERNOON SEA BREEZE. A WEAKENING DISTURBANCE WILL
PASS TO THE NORTH OF THE AREA THIS AFTERNOON AND EVENING...AND
CONDITIONS ARE FAVORABLE FOR SIGNIFICANT CONVECTION TO DEVELOP. SOME
THUNDERSTORMS ARE LIKELY TO BECOME BRIEFLY STRONG...ESPECIALLY OVER
GEORGIA AND SOUTHEAST ALABAMA...WHERE THEY ARE EXPECTED TO CONTINUE
DEVELOPING INTO THE NIGHTTIME HOURS. SOME RESTRICTIONS TO VSBY ARE
LIKELY TO DEVELOP BY DAYBREAK SUNDAY ESPECIALLY ACROSS GEORGIA AND
IN AREAS THAT RECEIVE SIGNIFICANT RAINFALL LATER TODAY. CONDITIONS
WILL REMAIN FAVORABLE FOR MORE THUNDERSTORMS TO DEVELOP AGAIN ON
SUNDAY.

&&

.MARINE...WINDS BEGINNING TO SWING AROUND TO THE SOUTHWEST AHEAD OF
THE APPROACHING STORM SYSTEM. MORNING SURFACE ANALYSIS SHOWS A
SLIGHT TIGHTENING OF THE PRESSURE GRADIENT COMPARED TO 24 HOURS
AGO...AND STILL EXPECT WINDS TO INCREASE LATER THIS AFTERNOON OVER
THE WATERS TO 10 TO 15 KNOTS. THIS IS CURRENTLY INCLUDED IN THE
FORECAST AND WILL KEEP IN PLACE FOR THE MORNING UPDATE. SEAS STILL
RUNNING 1 TO 2 FEET...BUT EXPECT THEM TO BUILD TO 2 TO 3 FEET LATER
TODAY...POSSIBLY REACHING 4 FEET LATER TONIGHT.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

AVIATION...DUVAL
PUBLIC/MARINE...GODSEY
Hazardous weather outlook, Jul 7, 4:30 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT SAT JUL 7 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-080930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
530 AM EDT SAT JUL 7 2007 /430 AM CDT SAT JUL 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A DEEP LAYER LOW PRESSURE SYSTEM WILL MOVE EASTWARD TOWARDS THE
REGION...AND PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
TO THE AREA THROUGH TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED...
HOWEVER THE PROLONGED PERIOD OF THIS EVENT CAN GENERATE LOCALLY
HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING BEGINNING LATE
AFTERNOON AND INTO TONIGHT. THE FOCUS WILL BE ACROSS SOUTHEAST
ALABAMA AND THE NORTHERN TIER COUNTIES OF SOUTHERN GEORGIA.

THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY....THE ABOVE SYSTEM
WILL MOVE AWAY FROM THE AREA BY MONDAY. RAIN WILL LINGER ON
MONDAY INTO TUESDAY. THEN MUCH LOWER CHANCES FOR RAIN ARE EXPECTED
BY WEDNESDAY. RAIN CHANCES WILL BEGIN TO INCREASE AGAIN ON FRIDAY.
NO SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

24-BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:13 PM CDTSevere Thunderstorm WarningTAEGeneva35 min
Jul 7, 2:51 PM CDTSevere Thunderstorm WarningTAEHenry43 min
Jul 7, 4:06 PM CDTSevere Thunderstorm WarningTAECoffee24 min
Jul 7, 4:15 PM CDTTornado WarningTAECoffee30 min
Jul 7, 4:33 PM CDTTornado WarningTAECoffee20 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.